Alert archive / Texas / Tornado Warnings in 2014
Tornado Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Jun 6, 2014, 7:14 PM CDT for Bailey County, Parmer County, Texas. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2014, 7:14 PM CDT (00:14 UTC)
- Expired
- Jun 6, 2014, 7:49 PM CDT
- In force
- 35 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Bailey County, TX, Parmer County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 7:25 PM CDT | HAIL 1.75 | 1 S Farwell, TX | GOLFBALL FOR A FEW MINUTES. NICKLES CONTINUING AT THIS TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 6:44 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1985 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1933 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
478
WFUS54 KLUB 070014
TORLUB
TXC017-369-070100-
/O.NEW.KLUB.TO.W.0001.140607T0014Z-140607T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
714 PM CDT FRI JUN 6 2014
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN BAILEY COUNTY IN NORTHWEST TEXAS...
SOUTHWESTERN PARMER COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 800 PM CDT
* AT 711 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED ABOUT 6 MILES WEST OF FARWELL...AND MOVING
SOUTHEAST AT 15 MPH.
HAZARD...TORNADO AND HEN EGG SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
MULESHOE...FARWELL...BOVINA...WEST CAMP...OKLAHOMA LANE...LARIAT
AND PROGRESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS ALREADY PRODUCED A TORNADO! TAKE COVER IN A BASEMENT
OR STORM SHELTER NOW!
&&
LAT...LON 3458 10305 3457 10270 3411 10271 3423 10304
TIME...MOT...LOC 0013Z 299DEG 13KT 3440 10312
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
MCZ2 follow-up statements
664
WWUS54 KLUB 070032
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
732 PM CDT FRI JUN 6 2014
TXC017-369-070100-
/O.CON.KLUB.TO.W.0001.000000T0000Z-140607T0100Z/
PARMER TX-BAILEY TX-
732 PM CDT FRI JUN 6 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN BAILEY AND
SOUTHWESTERN PARMER COUNTIES UNTIL 800 PM CDT...
AT 728 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES SOUTHWEST OF FARWELL...AND MOVING SOUTHEAST AT
20 MPH.
HAZARD...TORNADO AND HEN EGG SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
MULESHOE...WEST CAMP...AND FARWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW!
&&
LAT...LON 3453 10305 3453 10270 3411 10271 3423 10304
TIME...MOT...LOC 0031Z 312DEG 18KT 3429 10306
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$439 WWUS54 KLUB 070049 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 749 PM CDT FRI JUN 6 2014 TXC017-369-070058- /O.CAN.KLUB.TO.W.0001.000000T0000Z-140607T0100Z/ PARMER TX-BAILEY TX- 749 PM CDT FRI JUN 6 2014 ...THE TORNADO WARNING FOR NORTHERN BAILEY AND SOUTHWESTERN PARMER COUNTIES IS CANCELLED... THE THREAT OF TORNADOES HAS DIMINISHED WITH THIS STORM...HOWEVER A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN PARMER AND NORTHERN BAILEY COUNTIES UNTIL 830 PM CDT. LAT...LON 3453 10305 3453 10270 3411 10271 3423 10304 TIME...MOT...LOC 0048Z 312DEG 18KT 3423 10298 $$ MCZ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 6, 6:58 PM CDT, 16 minutes earlier.
Area forecast discussion, Jun 6, 6:58 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 658 PM CDT FRI JUN 6 2014 .UPDATE... STRONG-SEVERE COMPLEX OF THUNDERSTORMS MOVING INTO NORTHWESTERN SOUTH PLAINS AND SOUTHWEST TEXAS PANHANDLE. STORMS HAVE BEEN ROTATING WITH HISTORY OF A FEW TORNADOES. TORNADO WATCH ISSUED NORTHWESTERN SOUTH PLAINS AND SOUTHERN PANHANDLE UNTIL 1 AM. RMCQUEEN && .AVIATION... A COMPLEX OF THUNDERSTORMS WEST OF THE REGION WILL CONTINUE TO MOVE EAST THROUGH THE EVENING AND EARLY MORNING HOURS ON SATURDAY. IT STILL REMAINS UNCLEAR ON WHETHER THIS CONVECTIVE ACTIVITY WILL AFFECT KCDS. IF STORMS TO ROLL INTO THE KCDS TERMINAL...THE EXPECTED TIME WOULD BE BETWEEN 04-09Z. THERE EXISTS A SMALLER CHANCE OF THUNDERSTORMS AFFECTING THE KLBB TERMINAL AROUND THE SAME TIME. && .PREV DISCUSSION... /ISSUED 327 PM CDT FRI JUN 6 2014/ SHORT TERM... BIGGEST CONCERN OVER THE NEXT 24 HOURS REVOLVE AROUND THUNDERSTORM CHANCES...SOME WHICH COULD BE SEVERE LATER TODAY AND THEN AGAIN SATURDAY AFTERNOON AND EVENING. THESE STORM CHANCES WILL OCCUR AS THE UPPER HIGH THAT HAS RECENTLY SUPPLIED ALL OF THE HOT WEATHER CONTINUES TO BE SUPPRESSED TO THE SOUTH AND VARIOUS MINOR SHORTWAVE TROUGHS EMERGE ACROSS ITS NORTHERN PERIPHERY. IN FACT...WE HAVE SEEN TEMPERATURES THIS AFTERNOON RUNNING ABOUT 5 DEGREES COOLER THAN THIS TIME YESTERDAY AT MANY SPOTS...THANKS TO THE WEAKENING RIDGE IN COMBINATION WITH RATHER MOIST SOUTHEASTERLY LOW-LEVEL FLOW. VISIBLE SATELLITE IMAGERY DOES REVEAL A RATHER BROAD CUMULUS FIELD ACROSS THE SOUTHERN PANHANDLE INTO THE NORTHERN SOUTH AND ROLLING PLAINS WHERE A DIFFUSELY CONVERGENT BOUNDARY IS RETREATING NORTH. THIS BOUNDARY COULD ACT AS A FOCUS FOR CI LATER THIS AFTERNOON...WITH CIN GRADUALLY WANING AND STRONG INSTABILITY IN PLACE...THOUGH IT WILL LIKELY HAVE LIFTED NORTH OF THE CWA BY THE TIME THIS HAPPENS. INSTEAD...OUR BETTER STORM CHANCES WILL LIKELY BE TIED TO CONVECTION DEVELOPING ACROSS THE HIGHER TERRAIN OF EASTERN NEW MEXICO...WHICH WILL MOVE EASTWARD THROUGH THE EVENING HOURS. IN ADDITION...AN UPPER LEVEL DISTURBANCE SEEN EMERGING ACROSS THE HIGH PLAINS FROM NORTHERN NEW MEXICO WILL ALSO GIVE A BOOST TO CONVECTION...WITH A POSSIBLE MCS EVOLVING THROUGH THE EVENING AND OVERNIGHT HOURS. THUS...INITIALLY THE BEST CHANCE FOR STORMS WILL LIKELY BE CONFINED TO THE WESTERN/NORTHWESTERN ZONES THROUGH EARLY EVENING. MODERATE DEEP LAYER SHEAR AND STRONG INSTABILITY WILL SUPPORT STORM ORGANIZATION WITH MULTICELL AND SUPERCELL MODES CAPABLE OF LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. AN ENHANCED TORNADO POTENTIAL WILL ALSO BE POSSIBLE WHERE THE LOW-LEVEL FLOW IS BACKED AND SHEAR IS MAXIMIZED ALONG THE RETREATING BOUNDARY. EXPECT THE STORMS TO CONGEAL INTO AN MCS TONIGHT AND ROLLING EAST OR SOUTHEAST AS A SOUTHERLY LLJ CRANKS UP. MOST NWP FAVORS THE PANHANDLE FOR THE MCS...WHICH IS REASONABLE GIVEN THE NORTHERLY TRACK OF THE SUPPORTING UPPER LEVEL DISTURBANCE...BUT WOULD NOT BE TERRIBLY SURPRISED FOR THIS COMPLEX TO CLIP AT LEAST OUR NORTHERN/NORTHEASTERN ZONES...AND BRING GUSTY WINDS AND LOCALLY HEAVY RAINFALL. GIVEN THIS...WE HAVE INCREASED POPS INTO THE HIGH CHANCE CATEGORY ACROSS THE NORTH AND NORTHEAST ZONES THROUGH TONIGHT. FURTHER SOUTH...THE INCREASING CAP AND WANING UPPER SUPPORT MAKE CONVECTION LESS LIKELY...THOUGH WE HAVE MAINTAINED A SLIGHT CHANCE THROUGH ALL BUT THE FAR SOUTHERN ZONES. THERE SHOULD BE A RELATIVELY LULL IN ACTIVITY TOMORROW MORNING...ALTHOUGH A FEW SHOWERS/STORMS COULD LINGER ACROSS THE NORTHEAST ZONES...BEFORE WE DO EVERYTHING AGAIN SATURDAY AFTERNOON/EVENING. IT DOES APPEAR STORM CHANCES WILL EXPAND SOUTHWARD FROM TODAY WITH THE RESURGENT FRONT MAKE A PUSH INTO THE SOUTH PLAINS SATURDAY AFTERNOON AND EVENING. AGAIN...INSTABILITY AND SHEAR WILL SUPPORT A SEVERE THREAT...WITH THE LIKELIHOOD OF ANOTHER MCS TOMORROW NIGHT. OTHERWISE...WE WILL SEE ANOTHER MILD NIGHT TONIGHT...SIMILAR TO THIS MORNING...WITH HIGHS SATURDAY RANGING FROM THE MID-80S NORTH TO MID-90S SOUTH. LONG TERM... FOCUS THIS AFTERNOON IS ON GOOD RAIN CHANCES THROUGH THE WEEKEND. A SERIES OF SHORT WAVE UPPER TROUGHS MOVE QUICKLY EWD THROUGH NEARLY ZONAL FLOW OVER THE PLAINS STATES. AT THE LOW LEVELS WILL SEE A COLD FRONT SAG FURTHER SOUTH THROUGH THE PANHANDLE TOWARD THE SOUTH PLAINS...FINALLY MOVING THROUGH THE REGION MONDAY. FOR NOW MODELS ARE CONCENTRATING RAINFALL SATURDAY AND SUNDAY ACROSS THE NORTHERN AND NORTHEASTERN PARTS OF THE FCST AREA...BUT POTENTIAL EXISTS TO SHIFT FURTHER SOUTH IF ORGANIZED OUTFLOWS EACH EVENING DRIVE NORTH WINDS INTO THE FCST AREA. EASTERLY COMPONENT TO LOW LEVEL WINDS WILL KEEP LOW LEVEL MOISTURE IN PLACE AS WELL AS AN UPSLOPE FLOW ONTO THE HIGHER TERRAIN TOWARD THE NM STATE LINE. THUS STILL A VERY GOOD POTENTIAL FOR A CONVECTIVE COMPLEX TO DEVELOP AND ROLL WEST TO EAST BOTH SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. WITH CONFIDENCE INCREASING WILL INCREASE POPS AND QPF AMOUNTS WITH THE LATTER GENERALLY IN LINE WITH WPC...AND THUS SHOWING POTENTIAL FOR 1 TO 3 INCH TOTALS FOR MUCH OF THE NERN THIRD OF THE FCST AREA. COLD FRONTAL PASSAGE WILL BEGIN TO BRING AN END TO PRECIP CHANCES...ALTHOUGH WITH ONE PIECE OF UPPER LEVEL ENERGY RIDING SEWD DOWN THE BACKSIDE OF AN AMPLIFYING UPPER RIDGE...CANNOT COMPLETELY DISCOUNT SHOWER OR STORM CHANCES MONDAY. THAT AMPLIFYING RIDGE WILL THEN BRING WARMER TEMPS NEXT WEEK...PROBABLY PUSHING THE CENTURY MARK AGAIN BY WEDNESDAY. DRY WEATHER LIKELY AS WELL...ALTHOUGH THERE REMAINS SOME POTENTIAL FOR STORMS MOVING ESEWD OUT OF NERN NM WEDNESDAY NIGHT. SLIGHT MENTION ACROSS THE NERN ZONES STILL VALID. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 65 85 62 79 60 / 60 30 50 30 50 TULIA 65 88 63 78 62 / 60 30 50 40 50 PLAINVIEW 70 89 64 79 63 / 50 30 50 40 50 LEVELLAND 70 94 66 82 65 / 20 20 30 40 50 LUBBOCK 73 93 66 84 65 / 20 20 40 40 50 DENVER CITY 67 96 67 86 66 / 20 20 20 30 40 BROWNFIELD 68 95 67 84 66 / 20 20 30 30 50 CHILDRESS 73 92 68 82 66 / 40 30 60 50 50 SPUR 71 93 68 83 66 / 20 20 50 40 50 ASPERMONT 72 96 72 87 70 / 20 20 40 40 50 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/99/01
Hazardous weather outlook, Jun 6, 11:31 AM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1131 AM CDT FRI JUN 6 2014 TXZ021>044-071645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1131 AM CDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING GENERALLY NORTHWEST OF A LINE FROM DENVER CITY TO GUTHRIE. THE GREATEST THREATS WITH THESE STORMS WILL BE LARGE HAIL TO 2 INCHES IN DIAMETER AND DOWNBURST WINDS NEAR 70 MPH. LOCALLY HEAVY RAIN AND MINOR FLOODING WILL ALSO BE POSSIBLE WITH ANY OF THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE RISK OF SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAIN WILL CONTINUE THROUGH MONDAY AS THUNDERSTORM COMPLEXES PERIODICALLY THREATEN THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:42 PM CDT | Areal Flood Advisory | LUB | Bailey, Parmer | 108 min |
| Jun 6, 7:47 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Parmer | 43 min |
| Jun 6, 8:26 PM CDT | Special Weather Statement | LUB | Bailey, Castro, Lamb, Parmer | 34 min |
| Jun 6, 8:46 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran | 44 min |
| Jun 6, 8:51 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 39 min |
| Jun 6, 8:59 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 46 min |
| Jun 6, 9:29 PM CDT | Special Weather Statement | LUB | Cochran | 31 min |
| Jun 6, 9:44 PM CDT | Special Weather Statement | LUB | Briscoe, Floyd, Hale, Lubbock, Swisher | 31 min |
| Jun 6, 10:11 PM CDT | Special Weather Statement | LUB | Childress, Crosby, Floyd, Hall, Lubbock, Motley | 34 min |
| Jun 6, 10:18 PM CDT | Special Weather Statement | LUB | Hockley | 27 min |
| Jun 6, 10:40 PM CDT | Special Weather Statement | LUB | Childress, Cottle, Hall, Motley | 35 min |
| Jun 6, 10:43 PM CDT | Special Weather Statement | LUB | Hockley | 32 min |
| Jun 6, 10:45 PM CDT | Special Weather Statement | LUB | Lubbock | 30 min |
| Jun 6, 10:49 PM CDT | Special Weather Statement | LUB | Bailey | 26 min |
| Jun 6, 11:12 PM CDT | Special Weather Statement | LUB | Cochran | 33 min |
| Jun 6, 11:13 PM CDT | Special Weather Statement | LUB | Childress, Cottle | 32 min |
| Jun 6, 11:15 PM CDT | Special Weather Statement | LUB | Crosby | 30 min |
| Jun 6, 11:40 PM CDT | Special Weather Statement | LUB | Hockley | 35 min |
| Jun 6, 11:45 PM CDT | Special Weather Statement | LUB | Crosby | 30 min |
| Jun 7, 5:28 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 32 min |
| Jun 7, 5:56 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 49 min |
| Jun 7, 6:01 PM CDT | Tornado Warning | LUB | Floyd | 14 min |
| Jun 7, 6:32 PM CDT | Tornado Warning | LUB | Floyd | 28 min |
| Jun 7, 6:49 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 41 min |
Nearby
Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.